MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU375
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Flashers (1864); Vitreous Floaters (1866); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient reported that he was implanted with a lower end intraocular lens (iol) instead of getting a better iol.That the physician told him, he would not wear glasses anymore, but the patient is still wearing glasses and is not satisfied with his vision.The patient saw his doctor recently and was informed that the lens in the right eye has rotated 11 degrees and the lens in the left eye has rotated 6 degrees.The patient stated that he is experiencing blurry vision, floaters and starburst in both eyes.The patient has difficulties with driving, reading and seeing things; however, he accepts that he is still able to do his daily tasks although sometimes with difficulty.The patient was seen by his doctor on (b)(6) 2022 which re-rotation and flattening of the right eye lens was performed during that visit.No action was taken with the left eye.The patient indicated that the re-rotation has not made much difference.The patient is scheduled to see his doctor again on (b)(6) 2022.No further information was provided.
 
Additional Manufacturer Narrative
Ethnicity/race: the exact ethnicity and race are unknown/ information asked but indicated to be "mixed".Date of event: unknown, not provided, but the best estimate date is after (b)(6) 2021.Implant date: if explanted, give date: not applicable, as the lens remains implanted.Device evaluated by mfr: the device is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15153831
Report Number3012236936-2022-02072
Device Sequence Number17491544
Product Code MJP
UDI-Device Identifier05050474748347
UDI-Public(01)05050474748347(17)240304
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberDIU375
Device Catalogue NumberDIU375U215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight105 KG